Alert archive / Massachusetts / High Wind Watches in 2018

High Wind Watch 4, NWS Boston/Norton, MA

March 20, 2018Newport County, Washington County, Rhode Island; 7 counties in Massachusetts

NWS Boston/Norton, MA issued this high wind watch at Mar 20, 2018, 4:05 AM EDT for Newport County, Washington County, Rhode Island; 7 counties in Massachusetts. It took effect at Mar 21, 2018, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 20, 2018, 4:05 AM EDT (08:05 UTC)
In effect from
Mar 21, 2018, 8:00 AM EDT
Expired
Mar 20, 2018, 2:53 PM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2018-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2018-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS71 KBOX 200805
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Taunton MA
405 AM EDT Tue Mar 20 2018

MAZ007-016-019>024-RIZ006>008-201615-
/O.NEW.KBOX.HW.A.0004.180321T1200Z-180322T1200Z/
Eastern Essex MA-Eastern Norfolk MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Quincy, Plymouth, Fall River,
New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, Narragansett, Westerly, Newport, 
and New Shoreham
405 AM EDT Tue Mar 20 2018

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

The National Weather Service in Taunton has issued a High Wind
Watch, which is in effect from Wednesday morning through Thursday
morning.

* Location...Massachusetts North Shore, Massachusetts South Shore,
  South Coastal Rhode Island and Massachusetts including Cape Cod
  and Islands.

* Winds...Northeast 25 to 35 mph with gusts up to 60 mph.

* Timing...Wednesday mid-morning through Thursday mid-morning.

* Impacts...Damage to trees, power lines, and property are
possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
293 
WWUS71 KBOX 201648
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Taunton MA
Issued by National Weather Service GRAY ME
1248 PM EDT Tue Mar 20 2018

MAZ007-016-019>024-RIZ006>008-210100-
/O.CON.KBOX.HW.A.0004.180321T1200Z-180322T1200Z/
Eastern Essex MA-Eastern Norfolk MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Washington RI-Newport RI-Block Island RI-
Including the cities of Gloucester, Quincy, Plymouth, Fall River,
New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, Narragansett, Westerly, Newport, 
and New Shoreham
1248 PM EDT Tue Mar 20 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY MORNING...

* Location...Massachusetts North Shore, Massachusetts South 
  Shore, South Coastal Rhode Island and Massachusetts including 
  Cape Cod and Islands.

* Winds...Northeast 20 to 30 mph with gusts up to 50 mph.

* Timing...Wednesday mid-morning through Thursday mid-morning.

* Impacts...Damage to trees, power lines, and property are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means the potential exists for a damaging wind
event. These strong winds are capable of downing trees and power
lines, as well causing property damage. If a high wind warning is
issued, stay inside and away from windows.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
352 
WWUS71 KBOX 201853
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Taunton MA
Issued by National Weather Service GRAY ME
253 PM EDT Tue Mar 20 2018

MAZ022>024-210300-
/O.UPG.KBOX.HW.A.0004.180321T1200Z-180322T1200Z/
/O.NEW.KBOX.HW.W.0007.180321T1200Z-180322T1600Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, and Nantucket
253 PM EDT Tue Mar 20 2018

...HIGH WIND WARNING IN EFFECT FROM 8 AM WEDNESDAY TO NOON EDT
THURSDAY...

The National Weather Service in Taunton has issued a High Wind
Warning, which is in effect from 8 AM Wednesday to noon EDT
Thursday. The High Wind Watch is no longer in effect. 

* Location...Cape Cod and the Islands. 

* Winds...Northeast 20 to 30 mph with gusts up to 60 mph.

* Timing...Strongest winds Wednesday night into Thursday 
  morning.

* Impacts...Damage to trees, power lines, and property are
  possible. Power outages are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph are
expected for at least one hour, with gusts of 58 mph or greater
at any time. Take action to secure loose outdoor objects.

&&

$$

RIZ008-210300-
/O.UPG.KBOX.HW.A.0004.180321T1200Z-180322T1200Z/
/O.NEW.KBOX.HW.W.0007.180321T1200Z-180322T1200Z/
Block Island RI-
Including the city of New Shoreham
253 PM EDT Tue Mar 20 2018

...HIGH WIND WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

The National Weather Service in Taunton has issued a High Wind
Warning, which is in effect from 8 AM Wednesday to 8 AM EDT
Thursday. The High Wind Watch is no longer in effect. 

* Location...Block Island.

* Winds...Northeast 20 to 30 mph with gusts up to 60 mph.

* Timing...Strongest winds Wednesday night into Thursday 
  morning.

* Impacts...Damage to trees, power lines, and property are
  possible. Power outages are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning is issued when sustained winds of 40 mph are
expected for at least one hour, with gusts of 58 mph or greater
at any time. Take action to secure loose outdoor objects.

&&

$$

MAZ020-021-RIZ006-007-210300-
/O.UPG.KBOX.HW.A.0004.180321T1200Z-180322T1200Z/
/O.NEW.KBOX.WI.Y.0012.180321T1200Z-180322T1200Z/
Southern Bristol MA-Southern Plymouth MA-Washington RI-Newport RI-
Including the cities of Fall River, New Bedford, Mattapoisett, 
Narragansett, Westerly, and Newport
253 PM EDT Tue Mar 20 2018

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

The National Weather Service in Taunton has issued a Wind
Advisory, which is in effect from 8 AM Wednesday to 8 AM EDT
Thursday. The High Wind Watch is no longer in effect. 

* Location...South Coastal Rhode Island and Massachusetts. 

* Winds...Northeast 20 to 30 mph with gusts up to 50 mph.

* Timing...Wednesday morning through Thursday morning.

* Impacts...Winds this strong are capable of downing small tree
  limbs and branches, possibly causing isolated power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Driving can be 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

MAZ007-016-019-210300-
/O.UPG.KBOX.HW.A.0004.180321T1200Z-180322T1200Z/
/O.NEW.KBOX.WI.Y.0012.180321T1500Z-180322T1200Z/
Eastern Essex MA-Eastern Norfolk MA-Eastern Plymouth MA-
Including the cities of Gloucester, Quincy, and Plymouth
253 PM EDT Tue Mar 20 2018

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

The National Weather Service in Taunton has issued a Wind
Advisory, which is in effect from 11 AM Wednesday to 8 AM EDT
Thursday. The High Wind Watch is no longer in effect. 

* Location...Massachusetts North Shore, Massachusetts South 
  Shore, South Coastal Rhode Island and Massachusetts including 
  Cape Cod and Islands. 

* Winds...Northeast 20 to 30 mph with gusts up to 50 mph.

* Timing...Wednesday morning through Thursday morning.

* Impacts...Winds this strong are capable of downing small tree
  limbs and branches, possibly causing isolated power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Driving can be 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

RIZ005-210300-
/O.NEW.KBOX.WI.Y.0012.180321T1200Z-180322T1200Z/
Bristol RI-
Including the city of Bristol
253 PM EDT Tue Mar 20 2018

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

The National Weather Service in Taunton has issued a Wind
Advisory, which is in effect from 8 AM Wednesday to 8 AM EDT
Thursday. 

* Location...Bristol County RI.

* Winds...Northeast 20 to 30 mph with gusts up to 50 mph.

* Timing...Wednesday morning through Thursday morning.

* Impacts...Winds this strong are capable of downing small tree
  limbs and branches, possibly causing isolated power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Driving can be 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

MAZ014-015-018-210300-
/O.NEW.KBOX.WI.Y.0012.180321T1500Z-180322T1200Z/
Southeast Middlesex MA-Suffolk MA-Western Plymouth MA-
Including the cities of Cambridge, Boston, and Brockton
253 PM EDT Tue Mar 20 2018

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

The National Weather Service in Taunton has issued a Wind
Advisory, which is in effect from 11 AM Wednesday to 8 AM EDT
Thursday. 

* Location...Greater Boston area.

* Winds...Northeast 20 to 30 mph with gusts up to 50 mph.

* Timing...Late Wednesday morning through Thursday morning.

* Impacts...Winds this strong are capable of downing small tree
  limbs and branches, possibly causing isolated power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph are
expected, with gusts between 46 to 57 mph. Driving can be 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Mar 20, 3:54 AM EDT, 11 minutes earlier.

Area forecast discussion, Mar 20, 3:54 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
354 AM EDT Tue Mar 20 2018

.SYNOPSIS...
Dry but unseasonably cold weather will continue today and much
of this evening. Another Nor'easter tracks south of New England
Wed into Thu but close enough for the potential of 6+ inches of
heavy wet snow, strong northeast winds and coastal flooding.
High pressure brings a drying trend Friday into Saturday but
remaining colder than normal.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Inverted ridging, with MSLP values around 1015hPa will continue
to be the dominant factor for sensible wx. Although most of the
overnight hours have been clear, an advancing band of CI ahead
of the first in a series of mid-Atlantic low pres developments
will continue to slowly spill SW-NE across the region.

This should not completely limit the sunshine. And elsewhere
full sun will be observed. Therefore mixing should be able to
tap the warming low-mid lvl temps along with some downsloping
help thanks to N-NW flow gradually veering toward the NE by late
in the day.

This will yield highs in the mid 40s across the CT Valley where
both a minor downslope component and overall lack of snowpack
will help.  Mid 30s-low 40s elsewhere.

Dry conditions under the inverted ridging.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Upper lvls become cutoff and meandering in the mid-Appalachian.
Upstream and over much of S New England, this enforces ridging
during the evening hours. Noting a very dry column particularly
below H5 (below the building CI shield), where dwpt depressions
remain on the order of 10-15C to start the evening.

These two factors will slow the precip shield advancing during
the overnight hours, with the likelihood of only a very light
snowfall by sunrise Wed AM. POPs reflect this slow timing,
keeping the bulk of the overnight hours dry except for the S
coast.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Updated 405 PM...

Highlights...

* Another Winter Storm Wed into Thu with 6+ Snowfall possible
* Heavy Wet Snow & Strong NE winds may result in isolated Power
  Outages
* Minor to Moderate Coastal Flooding Possible Eastern MA Coastline

Synoptic Overview & Model Preferences...

12z NAM/GFS/UKMET and ECMWF have all trended northward with sub 990
mb occluded/vertically stacked low crossing over or near the 40N/70W
benchmark Wed night and then northeast across Georges Bank Thu. This
northwest trend was original supported by the overnight 00z Euro
ensembles. This more northward solution seems reasonable given the
building upstream ridge over the western CONUS, giving way to
downstream trough amplification off the eastern seaboard. Thus will
follow this northwest trend in the 12z guidance and 00z ensembles.

Snow Potential/model qpf...

As we get deeper into the month March a concern regarding
accumulating snow is the increasing length of daylight and
stronger/higher sun angle. However airmass currently over New
England today and for several days has resulted in unseasonably cold
temps with overnight lows in the single digits and teens. Thus
ground temps are colder than normal. In fact dew pts over the region
remain below zero this afternoon, indicating a modified arctic
airmass in place. The other way to overcome warm ground temps is
elevation but more importantly heavy precip rates are most
effective, providing dynamic and diabatic cooling processes. This
system has that potential with multiple guidance sources offering
over an inch of qpf for the event. Obvious ptype issues across
southeast MA, possibly into RI with potential mid level warm layer
offering risk of sleet/ice pellets and rain closer to the coast with
marginal blyr. However by Wed night column begins to cool with
system moving east, eroding any warm layers and changing rain and/or
sleet over to all snow overnight Wed into Thu across southeast MA.

Regarding the I-95 corridor and points westward into CT and central-
western MA ptype looks to be mainly all snow given cold and dry
airmass on the front end of this system. In fact model 850 temps Wed
cool from -2C to -6C over the region as precip commences and
evaporative cooling achieves wet bulb temps. NAM soundings have some
mid level warming initially but this should erode as mid level low
track near the benchmark, essentially cutting off the northern
progression of mid level warm air. In fact favorable track for
mainly all snow with occluded/closed low tracking near the benchmark
combined with cold confluent flow aloft over New Brunswick,
maintaining cold air over southern New England.

A model blend of 12z NAM/GFS/EC and UKMET offers up to 1 inch of qpf
across most of the region. Typical spring snowstorm with SLR ratio
around 10-1 but lower closer to the rain-snow line and slightly
higher interior MA. Given model consensus of up to 1 inch of qpf,
and fairly cold thermal profiles, greater than 50% risk for 6+
inches of snowfall from the Cape Cod canal northwest thru eastern
MA/RI/CT and central MA. Thus have issued a Winter Storm Watch for
much of the region. Left out extreme western MA as qpf tails off. As
is the case with any spring snowstorm with potential of 6+ inches
there is a risk of power outages. Keep in mind from previous storms
the onset of snapping tree branches is about 3-4" of heavy wet snow.

Strong Winds...

All model guidance has low level northeast jet of 50-60 kt Wed and
Wed night with core of the jet along the south coast then pivoting
up the eastern MA coast. Thus will likely need at least wind
advisories for the coastline including the Boston to Providence
corridor. In addition, these strong winds could result in blowing
and drifting snow if 6+ inches of accumulation comes to fruition.

Friday through Sunday...

Colder than normal continues as northeast trough reloads and further
amplifies. Will have to watch next wave late in the weekend if it
tracks close enough to the coast for any impact.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...High confidence.

Through 04Z tonight...
VFR. Increasing high then mid clouds through the day and early
evening hours. NNW winds shift to NE this evening.

After 04Z tonight...
Gradual reduction to MVFR first due to low CIGS then with low
vsbys in -SN from S-N timing may be off a bit in TAF, but the
overall forecast is expected.

KBOS Terminal...High confidence in TAF overall. MVFR CIGS will
precede SN early Wed AM. Timing of this may be off a bit in TAF.

KBDL Terminal...High confidence in TAF overall. MVFR CIGS will
precede SN early Wed AM. Timing of this may be off a bit in TAF.

Outlook /Wednesday through Saturday/...Moderate Confidence.

Wednesday: MVFR/IFR conditions possible. Strong winds with
gusts to 45 kt. Snow possibly heavy at times.

Wednesday Night: MVFR/IFR conditions possible. Strong winds
with gusts to 45 kt. Snow possibly heavy at times especially in
the evening.

Thursday: Mainly VFR, with local MVFR possible. Strong winds
with local gusts to 40 kt.

Thursday Night: VFR. Breezy.

Friday through Friday Night: VFR.

Saturday: Mainly VFR, with local MVFR possible.

&&

.MARINE...
Short Term /through Tonight/...High confidence.

Quiet winds and seas are expected through this evening. Winds
increase and seas begin to build overnight ahead of
intensifying surface low pressure east of the Delmarva
Peninsular. By daybreak Wednesday, NE wind gusts will be in the
lower end of storms with Gales in the sheltered Bays/Sounds.

Outlook /Wednesday through Saturday/...Moderate Confidence.

Confidence...Moderate

NE winds will ramp up Wednesday with gale force sustained winds or
gale force gusts overtaking all waters by mid morning. Storm force
gusts are likely late Wednesday morning through evening across the
outer southern and eastern waters. Anomalously cold air will help
with fairly efficient mixing through the boundary layer to bring the
stronger wind gusts to the ocean surface. Have increased the SWANGFS
wave height guidance field looks like a fairly good first cut and
increased a relatively modest 5 to 10 percent. This results in waves
of 15 to 20 feet forecast for east of Cape Ann, Stellwagen Bank, and
Massachusetts Bay with a little over 20 feet projected for just east
of Cape Cod and Nantucket.

Winds back to the N Wednesday night and very gradually diminish
overnight but still remaining as gale force through Thursday
morning. Winds and seas gradually subside Thursday afternoon and
night with seas projected to drop below 5 feet across the outer
waters by Friday afternoon.

&&

.TIDES/COASTAL FLOODING...
The combination of a series of low pressure passages along or
just south of the 40/70 benchmark will lead to building
seas/surge thanks to NE-E fetch through the day Wed and Wed
night. This will culminate around the time of high tide early
Thu AM, which at Boston is running about 10.7. Final surge
values are likely to approach 2.0-2.5 ft, which would yield low-
moderate coastal flooding. This is focused where a Coastal Flood
Watch is currently running, from the S Shore of Mass down to
the Cape/Nantucket.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from Wednesday morning through Thursday
     morning for CTZ002>004.
MA...Coastal Flood Watch late Wednesday night for MAZ019-022>024.
     Winter Storm Watch from Wednesday morning through Thursday
     morning for MAZ003>007-010>021-026.
RI...Winter Storm Watch from Wednesday morning through Thursday
     morning for RIZ001>007.
MARINE...Gale Watch from late tonight through Wednesday evening for
     ANZ231>235-237-250-251-254>256.

&&

SYNOPSIS...Nocera/Doody
NEAR TERM...Doody
SHORT TERM...Doody
LONG TERM...Nocera
AVIATION...Nocera/Doody
MARINE...Nocera/Doody
TIDES/COASTAL FLOODING...staff
Hazardous weather outlook, Mar 19, 4:22 PM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
422 PM EDT Mon Mar 19 2018

CTZ002>004-MAZ003>007-010>018-020-021-026-RIZ001>004-006-007-202030-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Washington RI-Newport RI-
422 PM EDT Mon Mar 19 2018

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RIZ005-202030-
Bristol RI-
422 PM EDT Mon Mar 19 2018

This Hazardous Weather Outlook is for northern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wednesday into Thursday...

Winter Storm Watch

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ019-202030-
Eastern Plymouth MA-
422 PM EDT Mon Mar 19 2018

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...
...COASTAL FLOOD WATCH IN EFFECT LATE WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.
  Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-202030-
Barnstable MA-Dukes MA-Nantucket MA-
422 PM EDT Mon Mar 19 2018

...COASTAL FLOOD WATCH IN EFFECT LATE WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RIZ008-202030-
Block Island RI-
422 PM EDT Mon Mar 19 2018

This Hazardous Weather Outlook is for southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wednesday into Thursday...

There is the risk of a coastal storm which may bring accumulating
snow to the region along with northeasterly wind gusts as high as 50
mph. In addition there are concerns with respect to coastal
flooding, especially along east-coastal Massachusetts, around the
early Thursday morning high tide when storm-related threats may be
at
their worst.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-250-251-254>256-202030-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 PM EDT Mon Mar 19 2018

...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-202030-
Boston Harbor-Narragansett Bay-
422 PM EDT Mon Mar 19 2018

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday Night through Thursday...

There is a risk of northeast gale force wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-202030-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
422 PM EDT Mon Mar 19 2018

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wednesday into Thursday morning...

There is the risk of a coastal storm which may bring accumulating
snow to the region along with northeasterly wind gusts as high as 40
mph. Confidence in this storm remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:02 AM EDTWinter Storm WarningBOXBristol, Kent, Newport, Providence, Washington42 hr
Mar 20, 2:48 PM EDTWinter Weather AdvisoryBOXBristol, Kent, Newport, Providence, Washington38 hr
Mar 20, 2:53 PM EDTHigh Wind WarningBOXWashington35 hr
Mar 20, 2:53 PM EDTWind AdvisoryBOXBristol, Newport, Washington43 hr
Mar 20, 4:05 AM EDTGale WarningBOX58 hr
Mar 20, 4:05 AM EDTStorm WarningBOX42 hr

Nearby

High Wind Watches in Massachusetts, 2018High Wind Watches in Rhode Island, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.